Wildfire, Perry
- When
- November 24, 6:00 PM CST to November 25, 5:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
The Round Mountain Fire began on the 24th about 3 miles southeast of Williams Junction in Perry County and burned into Saline County before being controlled on the 25th. Altogether, 330 acres burned.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Round Mountain Fire began on the 24th about 3 miles southeast of Williams Junction in Perry County and burned into Saline County before being controlled on the 25th. Altogether, 330 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 24, 5:08 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 508 PM CST SAT NOV 24 2012 .AVIATION... EXPECT WS CONDITIONS...~23040KT...TO DEVELOP BETWEEN 08-13Z ACROSS THE NORTHERN 1/3 OF THE CWA OVERNIGHT. OTHERWISE VFR CONDITIONS TO CONTINUE. 55 && .PREV DISCUSSION... /ISSUED 222 PM CST SAT NOV 24 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE COLD TEMPS TONIGHT...THEN A WARMING TREND THROUGH MONDAY...THEN COLDER TEMPS BEHIND THE SYSTEM TUESDAY. CONVECTION CHANCES WITH THE MONDAY SYSTEM. THE COLD CANADIAN AIR MASS CONTINUES TO SETTLE INTO AR WHICH HAVE KEPT AFTERNOON TEMPS IN THE 40S TO LOWER 50S...AROUND 10 DEGREES BELOW NORMAL. THE SURFACE HIGH PRESSURE WAS NEARLY CENTERED OVER AR WITH A LIGHT NE TO E FLOW OVER THE EAST...WHILE A S TO SE WIND OVER THE WEST. SOME MOISTURE IS SEEN IN THE UPPER NW FLOW AND IS SPREADING THIN CIRRUS OVER AR. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT A DRY FORECAST WILL CONTINUE THROUGH THE NEXT 36 HOURS...THEN THE NEXT SOUTHERN FORMING SYSTEM WILL SPREAD SOME CONVECTION INTO AR. CIRRUS CLOUDS TONIGHT THROUGH SUNDAY PER UPSTREAM MOISTURE STREAMING OVER THE UPPER RIDGE OVER THE NORTHERN ROCKIES. RH LEVELS GRADUALLY COME BACK LATER SUNDAY INTO MONDAY AHEAD OF THE SYSTEM AND POP CHANCES GRADUALLY INCREASE LATE SUNDAY...BUT MAINLY ON MONDAY TO MONDAY NIGHT. SCENARIO LOOKS TO BE LIGHT SHOWERS INITIALLY THEN ON MONDAY AS THE SURFACE LOW MOVES OUT OF THE TEXAS AND ACROSS AR...A BETTER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS. A BIT OF TIMING AND LOCATIONS OF FEATURES BUT OVERALL THIS WILL NOT AFFECT THE OVERALL FORECAST. AT THIS TIME SEVERE STORM THREAT APPEARS VERY LOW AND IF ANY DEVELOPED WOULD BE CONFINED TO FAR SOUTHERN AR. SOME CHANCE OF RAIN WILL BE KEPT IN THE FORECAST THROUGH TUESDAY AM...BUT WILL BE ENDING FROM WEST TO EAST AS THE COLD FRONT SAGS SE AND THE UPPER TROUGH PUSHES EAST. TEMPS WILL WARM ON SUNDAY MUCH CLOSER TO NORMAL VALUES AND HOLD THROUGH TUESDAY...THEN COOL AGAIN BEHIND THE FRONT TUESDAY THROUGH MID WEEK. LONG TERM...WEDNESDAY THROUGH SATURDAY AN UPPER RIDGE WILL BE OVER THE ROCKIES TO BEGIN THE PERIOD WITH NORTHWEST FLOW OVER ARKANSAS. THE RIDGE MOVES EAST THURSDAY AS AN UPPER TROUGH MOVES TO THE PLAINS. BY FRIDAY THE TROUGH MOVES TO THE GREAT LAKES AND ANOTHER RIDGE MOVES INTO THE ROCKIES...AND OVERTAKES THE CENTRAL PART OF THE COUNTRY SATURDAY. WILL CONTINUE THE DRY EXTENDED FORECAST. SURFACE HIGH PRESSURE WILL BE OVER THE AREA WEDNESDAY BUT DRIFT EAST THURSDAY. MOISTURE RETURNS TO THE AREA THURSDAY AND THURSDAY NIGHT BUT GFS SEEMS TO BE OVERDOING THE MOISTURE. KEPT THE FORECAST IN LINE WITH THE DRIER ECMWF. A GENERAL WARMING TREND WILL CONTINUE THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 50 32 58 40 / 0 0 0 10 CAMDEN AR 56 33 64 47 / 0 0 0 10 HARRISON AR 51 34 64 40 / 0 0 0 10 HOT SPRINGS AR 54 34 62 46 / 0 0 0 10 LITTLE ROCK AR 52 32 61 44 / 0 0 0 10 MONTICELLO AR 53 33 63 45 / 0 0 0 10 MOUNT IDA AR 56 33 64 46 / 0 0 0 10 MOUNTAIN HOME AR 48 32 63 38 / 0 0 0 10 NEWPORT AR 45 31 58 40 / 0 0 0 10 PINE BLUFF AR 49 32 61 45 / 0 0 0 10 RUSSELLVILLE AR 52 31 62 42 / 0 0 0 10 SEARCY AR 50 30 55 41 / 0 0 0 10 STUTTGART AR 48 32 58 43 / 0 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT NOV 24 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL AFFECT ARKANSAS MONDAY AND MONDAY NIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT. HOWEVER...SINCE THE LOW IS FORECAST TO TRACK JUST SOUTH AND EAST OF THE STATE...THE POTENTIAL FOR ORGANIZED STRONG AND SEVERE STORMS WILL BE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414601, 414602.